Hail, Osage
- When
- May 23, 3:29 PM CST
- Where
- Osage County, Chamois
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.667, -91.767
Storm spotters reported 1 inch hail.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 23, 12:00 PM CST, 3 hours 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 100 PM CDT SUN MAY 23 2004 A COLD FRONT WAS PUSHING SOUTHEASTWARD ACROSS NORTHERN MO EARLY THIS AFTERNOON WITH THE FRONT NEAR A IRK-CNU LINE. EXPECT THE FRONT TO STALL OUT ACROSS THE OZARKS LATER TONIGHT AND THEN PUSH NORTHEASTWARD ON MONDAY AS A WARM FRONT. THE GFS, ETA AND UKMET ARE ALL FAIRLY SIMILAR IN PLACING THE FRONT ACROSS THE NORTHEAST CORNER OF MO BY MONDAY EVENING. TRAILING COLD FRONT BEGINS TO SLIDE ACROSS THE AREA ON TUESDAY. THE 3 MODELS FORECAST THE FRONT NEAR OR OVER THE BOOTHEEL BY WEDNESDAY MORNING. HIGH PRESSURE FROM THE CENTRAL PLAINS WILL SLIDE OVER THE AREA DURING THE DAY WEDNESDAY. THE 850 MOISTURE WAS POOLED ACROSS THE REGION THIS MORNING WITH MID TEEN C DEWPOINTS AT TOP AND SGF. THE ETA FORECASTS A BAND OF HIGHER MOISTURE TO SLIDE DOWN ACROSS THE ILLINOIS COUNTIES OF FORECAST AREA LATE THIS AFTERNOON AND EARLY EVENING. MUCH DRIER AIR IS FORECAST BY THE ETA, NGM AND GFS TO COVER THE REGION TONIGHT. MOIST AIR IS FORECAST TO SPREAD BACK ACROSS THE REGION BY MONDAY AFTERNOON. THE GFS FORECASTS A HUGE AREA OF 40 KS ACROSS CENTRAL AND NORTH MO BY EVENING WHILE THE ETA PLACES THE BULLSEYE OVER SOUTHWEST IA BACK ACROSS SOUTHEAST NEB. MONDAY NIGHT AND TUESDAY LOOK TO BE QUITE WET ACROSS THE FORECAST AREA WITH LIKELY POPS IN FORECAST. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE .IL...NONE EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE COMPLETED BY JUNE 8 2004.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 215 PM CDT SUN MAY 23 2004 ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059>062- 241200- ADAMS IL-AUDRAIN-BOONE-BROWN-CALHOUN IL-CALLAWAY-COLE-FRANKLIN- GASCONADE-GREENE IL-JERSEY IL-KNOX-LEWIS-LINCOLN-MARION-MONITEAU- MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES-WARREN- 215 PM CDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...NORTHEAST AND EAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A TORNADO WATCH IS IN EFFECT UNTIL 700 PM CDT. A LINE OF THUNDERSTORMS WILL SWEEP ACROSS CENTRAL AND NORTHEAST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS UNTIL EARLY THIS EVENING AS A COLD FRONT MOVES INTO THE REGION FROM THE NORTHWEST. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS EVENING. ILZ059-060-064-065-069-070-074-079-100>102-MOZ063>065-072>075-084- 085-099-241200- BOND IL-CLINTON IL-CRAWFORD-FAYETTE IL-IRON-JEFFERSON-MACOUPIN IL- MADISON-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL- REYNOLDS-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WASHINGTON-WASHINGTON IL- 215 PM CDT SUN MAY 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING OR EARLY TONIGHT. A COLD FRONT WILL MOVE INTO THE AREA THIS EVENING OR TONIGHT WHICH COULD PRODUCE SEVERE THUNDERSTORMS. THE SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON MONDAY AS THE COLD FRONT BECOMES STATIONARY ACROSS THE SOUTHERN PART OF THE AREA. THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY AND AGAIN FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OR EARTLY TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 110 PM CDT SUN MAY 23 2004 ILC051-121-232000- FAYETTE IL-MARION IL- 110 PM CDT SUN MAY 23 2004 ...THE TORNADO WATCH HAS BEEN CANCELLED FOR A PORTION OF SOUTHWEST ILLINOIS... THE THREAT OF SEVERE WEATHER HAS ENDED ACROSS PORTIONS OF SOUTHWEST ILLINOIS. THEREFORE...THE TORNADO WATCH HAS BEEN CANCELLED FOR THE FOLLOWING AREAS... IN ILLINOIS...FAYETTE AND MARION COUNTIES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S NEW BLOOMFIELD 38.70N 92.09W
05/23/2004 1.00 INCH CALLAWAY MO TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF HIGHWAY 54 AND ROUTE TT.
HAIL HAD BEEN GOING ON FOR 5 MINUTES.
&&
FGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
412 PM CDT SUN MAY 23 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL 1 S NEW BLOOMFIELD 38.70N 92.09W
05/23/2004 1.00 INCH CALLAWAY MO TRAINED SPOTTER
REPORTED AT THE INTERSECTION OF HIGHWAY 54 AND ROUTE TT.
HAIL HAD BEEN GOING ON FOR 5 MINUTES.
&&
FGThe St Louis radar (KLSX), 94 km away, was scanning. The volume nearest the first event began at 21:26 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported 1 inch hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396642.